I've been on a low dose of Levo 25/50 alternating, for sluggish thyroid since June last year. Started at 25 every other day, progressed to 25 every day and then the 25/50. Noticeable improvements around August (able to ride my bike again which made me ridiculously happy). But towards the end of autumn it started that within 30 minutes of taking my morning tablet, I would become very tired, lethargic and depressed and that would last for hours. Hard to force myself to dress and get out to work, often not arriving before 1pm (I work for myself). Then around 4-5pm the fog would clear and I'd be moving around with clarity and energy again and have a great evening, laughing and generally feeling like myself.
My doctor (private and treating me with HRT) switched me to NDT at Christmas because I had some symptoms that she felt showed Levo wasn't agreeing with me (rashes, itching at night and major out of the blue nosebleeds). I started Nature Throid at 1/2 grain a day which was probably a bit higher dose than my alternating 25/50 had been. Felt good on the first day but after that progressively more anxious and nervous and unhappy for a few days. Then it settled for a few days and now the depressive pattern has recurred. I thought perhaps my dose was too low, so after 3 weeks on 1/2 grain I increased it yesterday to 3/4 grain. Big mistake. Much worse depression and tiredness and general misery. Hurt all over too. Barely cleared until much later and then it was wobbly.
Today I've not taken any and feel much better. Brain fog much less. Mood vastly improved. Energy not up to a lot but better than yesterday.
Has anyone else experienced this? I'm at a loss to know why I feel worse taking such a small amount. My iron levels were OK apart from ferritin which was a bit on the low side. I've been supplementing for a couple of months now. My active B12 is good. My vitamin D was dropping a little so I'm back to supplementing that. None of these levels was really likely to cause an issue apart from perhaps the ferritin, but I should be getting that level back up again now.
Not sure what to do tomorrow. Perhaps drop to 1/4 grain for a couple of weeks and see how that goes. I really did feel the T3 on that first day. It made me feel a bit jumpy at first but wore off and gave me a great Christmas Eve. Just a shame it ruined the rest of Christmas for me!